Alert archive / New Mexico / Red Flag Warnings in 2025
Red Flag Warning 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 17, 2025, 2:36 AM MDT for 17 counties in New Mexico. It took effect at Apr 18, 2025, 12:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2025, 2:36 AM MDT (08:36 UTC)
- In effect from
- Apr 18, 2025, 12:00 PM MDT
- Expired
- Apr 18, 2025, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 140 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 1:10 PM MDT | NON-TSTM WND GST 58 | 7 W Oscuro, NM | Mesonet station WSM14 Oscura Range Camp (WSMR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4754 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WWUS85 KABQ 170836 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 236 AM MDT Thu Apr 17 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR ALL OF CENTRAL AND NORTHERN NEW MEXICO DUE TO STRONG WINDS AND VERY LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO DUE TO GUSTY WINDS AND LOW HUMIDITY... .Strengthening southwest winds combined with very low humidity will create widespread critical fire weather conditions through this evening. Many hours of single-digit humidity and strong winds will combine to create extremely critical fire weather conditions across much of central and eastern NM this afternoon and early evening. Critical fire weather conditions will redevelop on Friday across much of central and eastern NM as strong southwest winds and low humidity persist. NMZ106-123>126-172100- /O.UPG.KABQ.FW.A.0022.250418T1800Z-250419T0100Z/ /O.NEW.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/ /O.CON.KABQ.FW.W.0020.250417T1600Z-250418T0300Z/ Middle Rio Grande Valley-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 236 AM MDT Thu Apr 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...This includes the Northeast Highlands (Zone 123), Middle Rio Grande Valley (Zone 106), Sandia and Manzano Mountains (Zone 124), Central Highlands (Zone 125) and East Central Plains (Zone 126). * 20 FOOT WINDS...Southwest winds 25 to 35 mph with gusts between 50 and 60 mph today. Southwest winds 20 to 30 mph with gusts up to 45 mph on Friday. * RELATIVE HUMIDITY...Minimum values 5 to 10 percent on today and 9 to 14 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of these Red Flag Warnings. && $$ NMZ101-104-105-109-120>122-172100- /O.CON.KABQ.FW.W.0020.250417T1600Z-250418T0300Z/ Northwest Plateau-Northeast Plains-West Central Mountains- West Central Basin and Range-North Central Mountains- Upper Rio Grande Valley and Lower Chama River Valley- Sangre de Cristo Mountains- 236 AM MDT Thu Apr 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * AREA AND TIMING...This includes the Northwest Plateau (Zone 101), Northeast Plains (Zone 104), West Central Mountains (Zone 105), West Central Basin and Range (Zone 109), North Central Mountains (Zone 120), Upper Rio Grande Valley (Zone 121) and the Sangre de Cristo Mountains (Zone 122). * 20 FOOT WINDS...Southwest winds 25 to 35 mph with gusts between 50 and 60 mph. * RELATIVE HUMIDITY...Minimum values 6 to 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
4 follow-up statements
488 WWUS85 KABQ 172053 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 253 PM MDT Thu Apr 17 2025 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ALL OF CENTRAL AND NORTHERN NEW MEXICO DUE TO STRONG WINDS, VERY LOW HUMIDITY, AND HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO DUE TO GUSTY WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER... .Critical to extreme fire weather conditions are ongoing across central and eastern New Mexico this afternoon and will continue through the evening until winds diminish. Locally critical fire weather conditions may continue through the late evening for a few areas in eastern New Mexico. Critical fire weather conditions will redevelop on Friday around noon across much of central and eastern NM as strong southwest winds and low humidity persist. NMZ106-123>126-180300- /O.CON.KABQ.FW.W.0020.000000T0000Z-250418T0300Z/ /O.CON.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/ Middle Rio Grande Valley-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 253 PM MDT Thu Apr 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY... * AREA AND TIMING...This includes the Northeast Highlands (Zone 123), Middle Rio Grande Valley (Zone 106), Sandia and Manzano Mountains (Zone 124), Central Highlands (Zone 125) and East Central Plains (Zone 126). * 20 FOOT WINDS...Southwest winds 25 to 35 mph with gusts between 50 and 60 mph today. Southwest winds 20 to 30 mph with gusts up to 45 mph on Friday. * RELATIVE HUMIDITY...Minimum values 5 to 10 percent on today and 9 to 14 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of these Red Flag Warnings. && $$ NMZ101-104-105-109-120>122-180300- /O.CON.KABQ.FW.W.0020.000000T0000Z-250418T0300Z/ Northwest Plateau-Northeast Plains-West Central Mountains- West Central Basin and Range-North Central Mountains- Upper Rio Grande Valley and Lower Chama River Valley- Sangre de Cristo Mountains- 253 PM MDT Thu Apr 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...This includes the Northwest Plateau (Zone 101), Northeast Plains (Zone 104), West Central Mountains (Zone 105), West Central Basin and Range (Zone 109), North Central Mountains (Zone 120), Upper Rio Grande Valley (Zone 121) and the Sangre de Cristo Mountains (Zone 122). * 20 FOOT WINDS...Southwest winds 25 to 35 mph with gusts between 50 and 60 mph. * RELATIVE HUMIDITY...Minimum values 6 to 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 16
306 WWUS85 KABQ 180255 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 855 PM MDT Thu Apr 17 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO DUE TO GUSTY WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER... .Locally elevated to critical fire weather conditions may continue through the late evening for a few areas. Critical fire weather conditions will redevelop on Friday around noon across much of central and eastern NM as strong southwest winds and low humidity persist. NMZ106-123>126-181300- /O.EXP.KABQ.FW.W.0020.000000T0000Z-250418T0300Z/ /O.CON.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/ Middle Rio Grande Valley-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 855 PM MDT Thu Apr 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...This includes the Northeast Highlands (Zone 123), Middle Rio Grande Valley (Zone 106), Sandia and Manzano Mountains (Zone 124), Central Highlands (Zone 125) and East Central Plains (Zone 126). * 20 FOOT WINDS...Southwest winds 20 to 30 mph with gusts up to 45 mph on Friday. * RELATIVE HUMIDITY...Minimum values 9 to 14 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of these Red Flag Warnings. && $$ NMZ101-104-105-109-120>122-180400- /O.EXP.KABQ.FW.W.0020.000000T0000Z-250418T0300Z/ Northwest Plateau-Northeast Plains-West Central Mountains- West Central Basin and Range-North Central Mountains- Upper Rio Grande Valley and Lower Chama River Valley- Sangre de Cristo Mountains- 855 PM MDT Thu Apr 17 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Wind speeds will continue to decrease throughout the evening with increasing humidity values. Elevated fire weather conditions will persist through midnight. $$ 77/24
544 WWUS85 KABQ 181236 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 636 AM MDT Fri Apr 18 2025 ...RED FLAG WARNING TODAY FROM NOON TO 7 PM MDT ALONG AND EAST OF I-25 (EXCEPT FOR UNION COUNTY) DUE TO GUSTY WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER... .The subtropical jet stream will cross south central and eastern New Mexico today, while a potent surface low develops over the northeast plains by afternoon. A backdoor front reached as far south as Tucumcari early this morning, but models depict the front retreating almost as far north as Clayton early this afternoon leaving windy and very dry conditions in its wake. The strongest winds will reach 50 mph over east central areas south of I-40 today, while humidities will plummet below 15 percent across most of the warning area. NMZ104-190100- /O.EXA.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/ Northeast Plains- 636 AM MDT Fri Apr 18 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 7 PM MDT this evening. * AREA AND TIMING...The Northeast Plains (Zone 104) southwest of Union County today from noon until 7 PM MDT. * 20 FOOT WINDS...Southwest winds 20 to 30 mph with gusts up to 45 mph on Friday. * RELATIVE HUMIDITY...Minimum values 10 to 15 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of these Red Flag Warnings. && $$ NMZ106-123>126-190100- /O.CON.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/ Middle Rio Grande Valley-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 636 AM MDT Fri Apr 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * AREA AND TIMING...The Northeast Highlands (Zone 123), Middle Rio Grande Valley (Zone 106), Sandia and Manzano Mountains (Zone 124), Central Highlands (Zone 125) and East Central Plains (Zone 126) today from noon until 7 PM MDT. * 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts up to 50 mph on Friday. * RELATIVE HUMIDITY...Minimum values 9 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of these Red Flag Warnings. && $$ 44
851 WWUS85 KABQ 182043 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 243 PM MDT Fri Apr 18 2025 ...RED FLAG WARNING TODAY UNTIL 7PM MDT FOR PORTIONS OF CENTRAL AND EASTERN NM DUE TO GUSTY WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER... .Gusty southwest winds and low humidity will continue across south-central and southeastern NM this afternoon. A backdoor front has brought increased moisture and lower wind speeds to far eastern and northeastern New Mexico where critical conditions are no longer expected today. NMZ104-182145- /O.CAN.KABQ.FW.W.0021.000000T0000Z-250419T0100Z/ Northeast Plains- 243 PM MDT Fri Apr 18 2025 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Red Flag Warning. A backdoor front has been slower to recede than expected across the Northeast Plains. As a result, relative humidity has been in the 30 to 45% range and winds have been light. Therefore, the Red Flag Warning has been cancelled. $$ NMZ106-123>126-190100- /O.CON.KABQ.FW.W.0021.000000T0000Z-250419T0100Z/ Middle Rio Grande Valley-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 243 PM MDT Fri Apr 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * AREA AND TIMING...The Northeast Highlands (Zone 123), Middle Rio Grande Valley (Zone 106), Sandia and Manzano Mountains (Zone 124), Central Highlands (Zone 125) and East Central Plains (Zone 126) today from noon until 7 PM MDT. * 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts up to 50 mph today. * RELATIVE HUMIDITY...Minimum values 9 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of these Red Flag Warnings. && $$ 16
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 17, 2:17 AM MDT, 19 minutes earlier. Its key messages:
- Updated at 217 AM MDT Thu Apr 17 2025
- Dry, warm and windy conditions is on tap areawide today with high fire danger and areas of blowing dust. Warm and windy conditions with high fire danger returns for areas along and south of I-40 and along and east of I-25 on Friday.
- Colder with precipitation chances favoring western and northern areas mid Friday through Saturday as a system moves across the state. A few to several inches of snow accumulation possible across the northern mountains on Saturday.
- Warmer and dry weather returns early next week.
Area forecast discussion, Apr 17, 2:17 AM MDT, 19 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 217 AM MDT Thu Apr 17 2025 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 217 AM MDT Thu Apr 17 2025 - Dry, warm and windy conditions is on tap areawide today with high fire danger and areas of blowing dust. Warm and windy conditions with high fire danger returns for areas along and south of I-40 and along and east of I-25 on Friday. - Colder with precipitation chances favoring western and northern areas mid Friday through Saturday as a system moves across the state. A few to several inches of snow accumulation possible across the northern mountains on Saturday. - Warmer and dry weather returns early next week. && .SYNOPSIS... Issued at 217 AM MDT Thu Apr 17 2025 Strong winds with gusts of 45 to 65 mph combined with a very dry and warm airmass will result in a high risk of rapid fire spread areawide today. Cooler, especially western and northern areas, on Friday with lower elevation rain showers and mountain snow showers across western and far northern areas Friday. Temperatures cool down even more areawide on Saturday with rain and mountain snow showers for most as a storm crosses the state. Snowfall accumulations of 4 to 10 inches are expected across the northern mountains. Warmer and drier conditions return Sunday. Chances for diurnal showers and storms across the eastern plains come the middle of next week. && .SHORT TERM... (Today through Friday) Issued at 217 AM MDT Thu Apr 17 2025 Southwest winds aloft are on the uptrend today in advance of two upper level troughs/lows, the first is a northern stream low dropping south from over the northern Great Basin and the second is a Pacific low offshore of SoCal. A lee side trough will deepen today in response to the approaching troughs, down to around 989mb across east central/southeast CO. Unusually warm temperatures and deep layer mixing of strong southwest winds aloft, coupled with the deepening lee side trough, will bring very windy conditions with areas of blowing dust by mid afternoon. The strongest winds are forecast across eastern and portions of central NM, where gusts up to 65mph are possible. The wind speed forecast trended up slightly from the previous forecast cycle and needed to upgraded Union and Quay Counties to a warning from an advisory. Otherwise, the wind highlights are on track. Will likely need Dust Advisories and Dust Storm Warnings by mid afternoon in the middle RGV and near Roswell at a minimum. Otherwise, highs will be well above average today and will likely challenge or exceed daily records at Roswell, Fort Sumner, Clovis and Tucumcari. The Pacific low is forecast to open up and phase with the northern stream low as it approaches the Four Corners on Friday. Strong southwest flow aloft will persist Friday, but focus further south across the state and result in very windy conditions across south central and southeast areas where additional wind highlights will likely be required. A cold front will precede the approaching upper low on Friday and bring some cooler temperatures and moisture to western NM. Precipitation chances will ramp up late Friday across north central/northwest NM and a few thunderstorms are possible. Snow will begin to accumulate above 8- 9kft Friday afternoon in the north central/northwest mountains and advisories may be required going into Friday night. The backdoor segment of the cold front will slide into far northeast NM Friday, but strong southwest winds ahead of it will prevent the front from making much progress. Another round of blowing dust is likely Friday afternoon across south central and southeast areas including Roswell. && .LONG TERM... (Friday night through Wednesday) Issued at 217 AM MDT Thu Apr 17 2025 An upper low at the base of a positively tilted trough across the Rockies and northern and central Great Plains will pivot east- southeast from the Utah and Arizona border to northwest NM Friday night into Saturday morning. Ahead of the low along the Pacific front, a band of rain and mountain snow will be ongoing across the Four Corners area Friday evening, spreading southeast turning into predominately snow across western and northern NM heading towards sunrise Saturday. Additionally, a backdoor front across very far northeast NM Friday will dive southeast across much of eastern NM Friday night into Saturday morning helping to increase surface moisture and aid in the development of mainly snow showers across northeast NM and the east slopes of Sangre de Cristo Mountains. Precip type will mainly be snow come Saturday morning because of 700 mb temperatures dropping to -4 to -7 deg C. Precip along the Pacific front could dissipate across the RGV along and south of I-40 mid to late Saturday morning due to westerly downslope flow south of the upper low circulation across northern NM. However, if the low ends up tracking a little further south than what guidance shows, this could bring some better rain and snow chances to the ABQ Metro. Surface forcing from the aforementioned fronts and upper level forcing ahead of the upper low will help light to moderate snow to ramp up across the northern mountains Saturday morning continuing through much of the day. Precip will spread across northeast and north central NM come the afternoon due to increasing upper level divergence ahead of the upper low over north central NM combining with surface upslope flow behind the backdoor front. With all the cloud cover and precip due to the storm overhead, temperatures will be well below average by 15 to 25 degrees for mid April. The system exits east into the southern Great Plains Saturday evening into Saturday night with precip quickly coming to an end from west to east. In the end, a tenth a quarter of an inch of liquid is expected across lower elevations in western NM and areas along and north of I- 40 with amounts of a quarter to three quarters of an inch across the higher terrain of northern NM. Snowfall accumulations look to be limited to the northern mountains with amounts of generally 4 to 10 inches with the higher end of this range being observed across the peaks. Much warmer temperatures and dry conditions return Sunday with northwest flow quickly turning into zonal flow in the wake of the upper low. Temperatures will be below average by only about 5 degrees on Sunday warming up above average by around 5 to 10 degrees come Tuesday. Return flow sets up across eastern NM late Monday into Tuesday bringing higher Gulf moisture into this part of the state. Dry westerly flow looks to push it east into Texas on Tuesday, but moisture looks to return across much of eastern NM on Wednesday behind a weak backdoor front. This higher moisture could set the stage for diurnal shower and storm chances come then. && .AVIATION... (06Z TAFS) Issued at 1115 PM MDT Wed Apr 16 2025 VFR conditions prevail and are forecast to persist at most TAF sites, but MVFR conditions in blowing dust are likely at KSAF, KABQ and KAEG Thursday afternoon with strong west-southwest winds developing. KROW will be impacted more by blowing dust, with LIFR conditions likely during the afternoon hours. Gusts to between 45-55kts are likely across much of central and eastern NM Thursday afternoon. && .FIRE WEATHER... Issued at 217 AM MDT Thu Apr 17 2025 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY, WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY... A fire growth pattern will persist through Friday as an upper level trough/low approaches from the west. Today will be the windiest and warmest day of the two, with widespread critical fire weather conditions. Extremely critical fire weather conditions are likely across much of central and eastern NM today. A cold front associated with the approaching trough will bring cooler temperatures, higher humidity and chances for wetting precipitation to northwest NM Friday, but another round of critical fire weather conditions are forecast for much of central and portions of eastern NM. Much cooler conditions are forecast Saturday with good chances for wetting precipitation as the upper level trough/low moves east over the state. A warming/drying trend will begin Sunday and continue into early next week, with very low probabilities for critical fire weather conditions going through the middle of the week. Gulf moisture may invade the eastern plains early/mid next week and result in wetting storms, but low forecast confidence at this time. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 72 39 53 32 / 0 30 70 60 Dulce........................... 67 31 50 27 / 0 20 60 60 Cuba............................ 69 33 52 27 / 0 5 40 50 Gallup.......................... 68 31 52 22 / 0 10 50 70 El Morro........................ 66 31 53 26 / 0 0 30 60 Grants.......................... 71 32 57 24 / 0 0 20 50 Quemado......................... 69 31 58 27 / 0 0 20 50 Magdalena....................... 74 37 64 34 / 0 0 5 20 Datil........................... 69 33 58 30 / 0 0 5 30 Reserve......................... 71 32 62 26 / 0 0 0 40 Glenwood........................ 76 37 66 30 / 0 0 0 30 Chama........................... 61 28 45 26 / 0 10 80 60 Los Alamos...................... 70 37 55 34 / 0 0 30 40 Pecos........................... 71 37 58 30 / 0 0 20 30 Cerro/Questa.................... 65 32 52 28 / 0 0 30 60 Red River....................... 55 27 43 22 / 0 5 40 70 Angel Fire...................... 61 28 49 21 / 0 0 30 60 Taos............................ 69 31 56 26 / 0 0 20 50 Mora............................ 69 34 56 27 / 0 0 20 40 Espanola........................ 77 37 62 35 / 0 0 10 40 Santa Fe........................ 73 37 60 34 / 0 0 20 40 Santa Fe Airport................ 76 38 62 34 / 0 0 10 40 Albuquerque Foothills........... 77 44 66 41 / 0 0 10 30 Albuquerque Heights............. 80 44 68 39 / 0 0 10 30 Albuquerque Valley.............. 81 43 70 38 / 0 0 10 30 Albuquerque West Mesa........... 80 43 68 39 / 0 0 10 30 Belen........................... 84 42 72 37 / 0 0 0 20 Bernalillo...................... 81 43 68 39 / 0 0 10 30 Bosque Farms.................... 82 41 71 36 / 0 0 0 20 Corrales........................ 81 44 69 37 / 0 0 10 30 Los Lunas....................... 83 42 71 36 / 0 0 0 20 Placitas........................ 77 43 64 39 / 0 0 10 40 Rio Rancho...................... 80 43 68 39 / 0 0 10 30 Socorro......................... 84 44 74 41 / 0 0 0 10 Sandia Park/Cedar Crest......... 73 39 61 34 / 0 0 10 30 Tijeras......................... 74 40 62 35 / 0 0 10 30 Edgewood........................ 75 39 64 33 / 0 0 10 30 Moriarty/Estancia............... 77 38 66 28 / 0 0 0 30 Clines Corners.................. 73 37 62 28 / 0 0 0 20 Mountainair..................... 75 40 65 33 / 0 0 0 20 Gran Quivira.................... 76 42 65 32 / 0 0 0 10 Carrizozo....................... 80 50 69 40 / 0 0 0 5 Ruidoso......................... 74 46 62 37 / 0 0 0 0 Capulin......................... 75 35 57 25 / 0 0 30 50 Raton........................... 77 35 60 27 / 0 0 20 50 Springer........................ 79 37 63 29 / 0 0 10 40 Las Vegas....................... 74 37 60 28 / 0 0 5 30 Clayton......................... 85 45 66 32 / 0 0 10 40 Roy............................. 80 42 64 31 / 0 0 0 30 Conchas......................... 89 49 74 37 / 0 0 0 20 Santa Rosa...................... 85 47 73 36 / 0 0 0 10 Tucumcari....................... 91 53 76 38 / 0 0 0 10 Clovis.......................... 89 55 78 40 / 0 0 0 5 Portales........................ 90 56 79 38 / 0 0 0 5 Fort Sumner..................... 88 53 78 38 / 0 0 0 5 Roswell......................... 95 58 85 47 / 0 0 0 0 Picacho......................... 87 52 75 40 / 0 0 0 0 Elk............................. 83 50 72 40 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 9 PM MDT this evening for NMZ101-104>106-109-120>126. High Wind Warning from 11 AM this morning to 9 PM MDT this evening for NMZ215-222>225-227>234-239-240. Wind Advisory from 11 AM this morning to 9 PM MDT this evening for NMZ205-208-210>212-216-218>221-235>238-241. Red Flag Warning from noon to 7 PM MDT Friday for NMZ106-123>126. High Wind Warning from 7 AM this morning to 9 PM MDT this evening for NMZ213-214-226. && SHORT TERM...11 LONG TERM....71 AVIATION...11 Please note: The SYNOPSIS section will be terminated by the end of April.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:05 PM MDT | Winter Storm Watch | ABQ | Colfax, Los Alamos, McKinley, Mora, Rio Arriba, Sandoval and 5 more | 12 hr |
| Apr 17, 3:11 PM MDT | Wind Advisory | ABQ | Chaves, Curry, Lincoln, Roosevelt, Socorro | 28 hr |
| Apr 17, 4:31 PM MDT | Dust Storm Advisory | ABQ | Lincoln | 59 min |
| Apr 17, 5:32 PM MDT | Dust Storm Advisory | ABQ | Chaves, Lincoln | 118 min |
Nearby
Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.